Florida, 2004Lightning Strike in Florida, April 12, 2004
April 12, 2004 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 12, 2:05 AM EST, 6 hours 25 minutes earlier.
Area forecast discussion, Apr 12, 2:05 AM EST, 6 hours 25 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
305 AM EDT MON APR 12 2004
.DISCUSSION...GFS SEEMS TO BE HANDLING SITUATION FAIRLY WELL WHILE
MESO-ETA SEEMS TO BE NEARLY CLUELESS. I WAS ABOUT TO IGNORE GFS
STRONG WIND FIELDS BUT 05Z AND 06Z BUOYS MATCHING VERY WELL WITH GFS
FORECAST SO WILL NOT VEER TOO FAR AWAY FROM IT. LARGE MCS OVER GULF
CONTINUES TO TRACK EASTWARD AND GFS HAS IT MOVING INTO THE PENINSULA
BY 12Z WITH NEW DEVELOPMENT TO THE SW THAT MOVES ONSHORE BY 18Z.
ALSO GOOD THETA-E RIDGE DEVELOPS ACROSS SOUTH FLORIDA ALONG WITH
SURFACE WINDS REMAINING S TO SE SO DECENT SURFACE INFLOW. IN
ADDITION, UPPER DIFFLUENCE ALSO IN PLACE SO ALL PARAMETERS IN PLACE
FOR ACTIVE WX DAY FOR THE REGION. CATEGORICAL POPS WILL BE NEEDED
FOR NORTHERN ZONES AND LIKELY ELSEWHERE WITH MENTION OF SOME SEVERE.
MIGHT HAVE A TEMPORARY LULL TONIGHT BUT ANOTHER ROUND SLATED FOR
TUESDAY AHEAD OF MAIN FRONT. COLD FRONT STLL PROGGED TO COME THROUGH
TUESDAY EVENING WITH DIMINISHING CHANCES OF RAIN AND MUCH DRIER
CONDITIONS WEDNESDAY THROUGH THE END OF THE WEEK.
&&
.MARINE...AS MENTIONED IN ABOVE PARAGRAPH WILL GO CLOSER TO GFS THAN
MESO-ETA WHICH MEANS WINDS OF 20 TO 25 KT OVER THE ATLANTIC AND NEAR
20 KT ON THE GULF SIDE. THIS NOT QUITE AS HIGH AS GFS AS IT SHOWS
GALE FORCE BY 12Z BUT THEN QUICKLY BACKS OFF. WINDS BEGIN TO SLOWLY
SUBSIDE TONIGHT INTO TUESDAY BEFORE SHIFTING TO THE NW BEHIND THE
FRONT. SO SEAS REMAIN HIGH DUE TO INITIAL STRONGER WINDS AND THEN A
DIRECTION OPPOSING GULF STREAM CURRENT.
&&
.FIRE WEATHER...AMPLE MOISTURE IN THE GUISE OF WIDESPREAD RAIN WITH
POTENTIAL SEVERE WEATHER TODAY AND POSSIBLY TUESDAY KEEP DEW POINTS
/RH QUITE HIGH THE NEXT COUPLE OF DAYS. TRANSPORT WINDS INCREASE AND
DSI MAY BROACH 70...BUT AS MENTIONED...WITH RH HIGH...NO HIGHLIGHTS.
LATE TUESDAY NIGHT THE COLD FRONT MOVING THROUGH BRINGS COOLER AND
DRIER AIR OVER THE AREA WEDNESDAY INTO THURSDAY. RH MAY NEAR 40
WEDNESDAY AND SURFACE WINDS MAY BE SUSTAINED AROUND 15
MPH...SOMETHING TO MONITOR. THURSDAY...WINDS DECREASE BUT RH LOWER
WITH SOME UPPER 30S POSSIBLE NW INTERIOR. AGAIN...SOMETHING TO
MONITOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 84 71 85 60 / 80 40 70 20
FORT LAUDERDALE 83 71 84 62 / 70 40 70 40
MIAMI 84 72 84 61 / 70 40 70 40
NAPLES 80 71 77 62 / 70 60 70 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
SCA ALL WATERS EXCEPT LAKE OKEECHOBEE.
&&
BRABANDER
Hazardous weather outlook, Apr 12, 7:51 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
851 AM EDT MON APR 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA
FLZ063-066>075-122107-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
851 AM EDT MON APR 12 2004
.DAY ONE...TODAY
...SEVERE THUNDERSTORM WATCH UNTIL 1100 AM EDT...
...MODERATE RISK OF RIP CURRENTS ALL BEACHES TODAY...
WIDESPREAD THUNDERSTORMS OVER EASTERN PORTIONS OF SOUTH FLORIDA THIS
MORNING. THUNDERSTORMS WILL REDEVELOP OVER MOST OF SOUTH FLORIDA
DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS WILL BECOME SEVER
WITH DAMAGING WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.
STRONG SOUTHERLY WINDS OF 17 TO 22 MPH WILL CREATE A MODERATE RISK OF
RIP CURRENTS AT THE BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE
AND COLLIER COUNTIES TODAY.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT MOVING THROUGH SOUTH FLORIDA TUESDAY WILL ALLOW
THUNDERSTORMS TO BECOME STRONG AGAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Apr 12, 5:27 AM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
627 AM EDT MON APR 12 2004
FLZ063-066-069-070-075-121130-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-WESTERN COLLIER-
627 AM EDT MON APR 12 2004
...STRONG THUNDERSTORMS APPROACHING WEST COAST AND WESTERN
INTERIOR...
A LINE OF STRONG THUNDERSTORMS OVER THE COASTAL WATERS OF SOUTH
FLORIDA WILL BE MOVING EAST AROUND 50 MPH...AND MOVE INTO THE WEST
COAST...AND WESTERN INTERIOR REGIONS OF SOUTH FLORIDA THROUGH 730 AM.
THE THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...SMALL
HAIL...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL.
THERE IS ALSO A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM FOR
THIS REGION. STAY TUNE TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
POSSIBLE WARNINGS ON THIS LINE OF STRONG THUNDERSTORMS.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.
BAXTER
Special weather statement, Apr 12, 6:35 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
735 AM EDT MON APR 12 2004
FLZ067-068-071>074-121300-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE-
735 AM EDT MON APR 12 2004
...A LINE OF STRONG THUNDERSTORMS APPROACHING THE EAST COAST...
A LINE OF STRONG THUNDERSTORMS OVER WESTERN INTERIOR REGIONS OF SOUTH
FLORIDA WILL MOVE EAST BETWEEN 50 TO 55 MPH...AND WILL MOVE INTO THE
EASTERN EVERGLADES BETWEEN 8 AND 830 AM. THE LINE WILL THEN MOVE INTO
THE EASTERN METRO REGIONS OF SOUTH FLORIDA BETWEEN 830 AND 9 AM.
THE LINE OF THUNDERSTORMS HAVE BEEN PRODUCING WIND GUSTS UP TO 55
MPH...SMALL HAIL...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING
STRIKES.
THERE IS ALSO A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM EDT
FOR ALL OF SOUTH FLORIDA. STAY TUNE TO NOAA WEATHER RADIO AND LOCAL
MEDIA FOR POSSIBLE WARNINGS AS THIS LINE APPROACHES THE EAST COAST
METRO REGION.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.
BAXTER
Lightning, Palm Beach
- When
- April 12, 8:30 AM EST
- Where
- Palm Beach County, Palm Beach Arpt
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A lightning strike at Palm Beach International Airport tore a 4" x 18" hole in the runway causing the closure of the airport for one hour.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Florida, April 12, 20045 injured · $110,000 · 52 kt wind · 5 events
- Tornado in Florida, April 12, 2004$100,000 · F1 · 1 event
- Hail and Damaging Winds in Alabama, April 12, 2004$120,000 · 1.75 in hail · 5 events
- Tornado and Damaging Winds in Florida, April 12, 2004$55,000 · F0 · 4 events
- Heavy Rain in New Jersey, April 12 to 13, 200415 events
- Hail and Damaging Winds in Georgia, April 12, 2004$14,000 · 1.25 in hail · 7 events
- Lightning Strike in Florida, April 12, 20041 injured · 1 event
- Flooding in West Virginia, April 12 to 14, 2004$8,000 · 6 events
- Heavy Rain in Maryland, April 12 to 13, 20045 events
- Hail and Damaging Winds in Florida, April 12, 2004$11,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 12, 20044 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 12, 200458 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383716.